STEPHAN R. TARGAN, M.D.; MARK R. G. CHASSIN, M.D.; LUCIEN B. GUZE, M.D., F.A.C.P.
A patient developed disseminated intravascular coagulation with purpura fulminans 1 month after starting Dilantin® therapy for a seizure disorder. In addition, the patient developed exfoliative dermatitis, hepatitis, cutaneous vasculitis, and microangiopathic hemolytic anemia. She was successfully treated with adrenal steroids and heparin for her purpura fulminans. The hepatitic dermatologic, along with hemorrhagic, complications of Dilantin® are reviewed, and the possible origin of the vasculitis and disseminated intravascular coagulation is discussed.
STEPHAN R. TARGAN, MARK R. G. CHASSIN, LUCIEN B. GUZE. Dilantin®-Induced Disseminated Intravascular Coagulation with Purpura Fulminans: A Case Report. Ann Intern Med. 1975;83:227–230. doi: 10.7326/0003-4819-83-2-227
Download citation file:
Published: Ann Intern Med. 1975;83(2):227-230.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use